MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-TPNS-6.5-90-REDO
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient had a redo single lumen tpn catheter inserted on (b)(6) 2017.The line looked infected and therefore was removed on (b)(6) 2017.The patient returned to the facility on (b)(6) 2017 with an abscess.An exploratory and abscess drainage procedure found a part of the line, dacron cuff, had been left in the surgical site and was removed.
 
Additional Manufacturer Narrative
Additional information was received stating the patient has had several hickmann lines placed in and removed from the area where the cuff was found, in two hospitals, as a result we were unable to identify from which specific event the cuff was retained and the exact cuff.The placement site was the left axilla.The patient has had multiple line and site infections.Corrected data: the age of the patient is unknown but the customer did provide information that this event involves a pediatric patient.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information has previously been reported, is unknown or is unavailable.Investigation - evaluation a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, trends and quality control review was conducted during the investigation.The complaint device was not returned; therefore, no physical examination could be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.A review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Additional information was requested to aid the investigation.However, there is no information regarding placement and monitoring as stated in the ifu.There is no information stating whether the cuff was securely on the device during placement.There is no information about the insertion site.There is no patient history including pre-existing conditions, allergies or immunodeficiency.It is not known where the cuff was located in the patient.The cuff is intended for tissue ingrowth so this event may indicate a patient reaction to the device.There is no more information regarding the patient¿s current condition.At this time, the most probable causes of this event are disease progression, user technique and device failure related.However, based on the information provided, no product returned, and the results of our investigation, a definitive root cause could not be determined.Per the [quality engineering] risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7606020
Report Number1820334-2018-01732
Device Sequence Number1624159
Product Code FOZ
UDI-Device Identifier00827002079335
UDI-Public(01)00827002079335(17)191221(10)7492926
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC-TPNS-6.5-90-REDO
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer06/21/2018
08/15/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date07/19/2018
09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;